Kentucky, 2004Flood in Kentucky, June 1, 2004
June 1, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 31, 8:35 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, May 31, 8:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EDT MON MAY 31 2004
CONSIDERABLY QUIETER EVENING OVER LMK FA COMPARED TO 24 HRS AGO.
ISOLATED SHOWER DEVELOPED OVER FAR SRN KY WITHIN PAST HOUR OR SO,
PRODUCING GUSTY WINDS GIVEN MIXED BL MEAN WINDS OF 25-30KTS.
LIGHTNING DATA SHOWING AREA OF SCT TSRA NOW OVER IL/MO ASSOC WITH
VERY IMPRESSIVE POOL OF STEEP 850-500MB LAPSE RATES UNDER 500MB
TROF. SOME QUESTION AS TO WHETHER THESE CELLS WILL MAKE IT INTO SRN
IND LATER TONIGHT. FSL 48HR RUC HINTS THERE COULD BE SOME ACTIVITY
IN THE VICINITY OF THE FA AFTER 6-8Z. WILL PROBABLY ADD SOME LOW
CHCS OF -TSRA TO SRN IND COUNTIES FOR OVERNIGHT PERIOD. THIS POOL OF
HIGHER LAPSE RATES MIGRATES OVER THE FA TOMORROW, AND SOME MODELS
(FSL RUC AND ETA) SUGGEST SOME ISO-SCT TSRA COULD DEVELOP AS A
RESULT DURING THE AFTERNOON HOURS. GIVEN PCPN THAT DEVELOPED
UPSTREAM TODAY COINCIDENT WITH THE COLD POOL ALOFT, WILL ADD LOW CHC
OF TSRA TUE AFTERNOON AND NIGHT TO THE FCST. GIVEN THE DEEP MIXED
LAYER FCST IN ETA SOUNDINGS, SOME OF THESE CELLS COULD AGAIN PRODUCE
WIND GUSTS ON THE ORDER OF 30 KTS OR SO. XXV
NOTE, DAMAGE SURVEYS FROM YESTERDAYS TORNADOES IN CRAWFORD AND CLARK
COUNTIES IN SOUTHERN INDIANA HAVE BEEN POSTED ON OUR LOCAL WEBSITE:
WWW.CRH.NOAA.GOV/LMK. MORE DETAILS WILL BE ADDED TOMORROW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, May 31, 8:55 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 PM EDT MON MAY 31 2004
INZ090>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082-010900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CUMBERLAND KY-EDMONSON KY-FAYETTE KY-FLOYD IN-FRANKLIN KY-
GARRARD KY-GRAYSON KY-GREEN KY-HANCOCK KY-HARDIN KY-HARRISON IN-
HARRISON KY-HART KY-HENRY KY-JEFFERSON KY-JESSAMINE KY-LARUE KY-
LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MEADE KY-MERCER KY-
METCALFE KY-MONROE KY-NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-
RUSSELL KY-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-TAYLOR KY-
TRIMBLE KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...LEITCHFIELD...LEXINGTON...LOUISVILLE...NEW ALBANY...
RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...VERSAILLES...
WINCHESTER
955 PM EDT (855 PM CDT) MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND PARTS
OF SOUTH CENTRAL INDIANA.
.DAY ONE...OVERNIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AS A POOL OF RELATIVELY COLD AIR ALOFT MOVES OVER THE REGION, SOME
SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE OUTLOOK AREA TUESDAY
AFTERNOON, EXTENDING INTO TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME
NONE OF THESE STORMS LOOK TO BE OF A SEVERE NATURE, HOWEVER WIND
GUSTS NEARING 35 MPH ARE POSSIBLE ALONG WITH CLOUD TO GROUND
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ076>079-083-084-089-010900-
CRAWFORD IN-DUBOIS IN-JEFFERSON IN-ORANGE IN-PERRY IN-SCOTT IN-
WASHINGTON IN-
INCLUDING THE CITY OF...JASPER
855 PM EST MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL INDIANA.
.DAY ONE...OVERNIGHT.
THERE IS A SMALL CHANCE OF THUNDERSTORMS OVERNIGHT, MAINLY AFTER 2
OR 3 AM, AS AN UPPER LEVEL DISTURBANCE PASSES BY. GUSTY WINDS TO 35
MPH AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE NEAR ANY STORMS THAT
WOULD DEVELOP.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AS A POOL OF RELATIVELY COLD AIR ALOFT MOVES OVER THE REGION, SOME
SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE OUTLOOK AREA TUESDAY
AFTERNOON, EXTENDING INTO TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME
NONE OF THESE STORMS LOOK TO BE OF A SEVERE NATURE, HOWEVER WIND
GUSTS NEARING 35 MPH ARE POSSIBLE ALONG WITH CLOUD TO GROUND
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
XXV
In the hours before
Special weather statement, May 31, 10:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EDT MON MAY 31 2004
INZ076-077-083-084-089-010500-
CRAWFORD IN-DUBOIS IN-ORANGE IN-PERRY IN-WASHINGTON IN-
INCLUDING THE CITY OF...JASPER
1045 PM EST MON MAY 31 2004
...GUSTY WINDS OVER PARTS OF SOUTHERN INDIANA...
A STRONG OUTFLOW BOUNDARY ASSOCIATED WITH THUNDERSTORMS OVER PARTS
OF ILLINOIS AND INDIANA, IS FORECAST TO MOVE INTO DUBOIS, PERRY,
ORANGE, AND CRAWFORD COUNTIES IN SOUTHERN INDIANA AFTER 1130 PM EST.
WEST NORTHWEST WINDS MAY GUST TO 35 OR 40 MPH FOR A WHILE AFTER THIS
BOUNDARY PASSES. ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT AS
WELL.
XXV
Flood, Bourbon
- When
- June 1, 12:00 AM EST to 2:10 PM EST
- Where
- Bourbon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
The Stoner Creek at Paris had crested at 23.1 feet around 7 AM EST on May 31, 2004. It fell below flood stage early in the afternoon of June 1.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406885.